Bruising after juvederm lip injections (photo)

I got juvederm lip injections a half syringe.At first there was no bruising or anything just a little swelling but a few hours later there's a bump/bruise under my upper lip. Is this because I didn't use any ice for the first few hours(I didn't feel like using it with such numb lips) how long until that bump/bruise goes away? Should it be gone in 24 hours and other than that does it look good

Doctor Answers 6

Tips for reducing bruising and swelling after lip injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your photos. Bruising and swelling like this are common side effects after lip injections, especially within the first 24 to 48 hours, and they will subside. Knowing how to reduce bruising and swelling prior to your next injection may help avoid them altogether. You can minimize bruising by not consuming certain ingredients that cause bruising such as green tea, ginger, and over-the-counter supplements like Omega‑3 pills. Icing the lips immediately after injections and repeated sessions of icing on the lips for the first 24 hours can help relieve symptoms quicker. Elevated sleeping the first night is recommended to reduce any swelling in the face and lips. The lips take about 2 weeks to settle with the new product in them. Be patient with your results, because the rate at which people heal and recover varies.

Bruising after lip injections

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This can happen to anyone, but it is less with experienced injectors. Bruising can last up to 10 days. We offer a laser treatment to help eradicate it in 2 days. Ice might have helped but I don't see much difference with using it. Use arnica orally to help too.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.8 out of 5 stars 52 reviews

Juvederm and bruising.

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question. Yes, it is very normal to have some bruising and swelling after filler injections, especially those placed in the lips. Bruises can show up right after the injection or not until the next day. Icing after injections can help as well as taking arnica. To minimize bruising next time there are certain things to avoid to reduce the chance of significant bruising such as alcohol, aspirin, ibuprofen and fish oils. However, they can even happen if you take every precaution. It usually will take around 2 weeks for all your swelling and bruising to completely resolve and have the final look of your filler. 

Bruising after Juvederm in lips

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This is normal and can take up to 2 weeks to go away. During the first 72 hours iced compresses can be used. Arnica gel to the area helps. I usually have patients take bromeline and arnica orally a couple of days before and several days after. But it looks fine.

Byron A. Long, MD
Marietta Oculoplastic Surgeon
5.0 out of 5 stars 3 reviews

Bruising After Juvederm Lip Injections

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question and for sharing your photographs.  Sorry that you are having some concerns about your postprocedure appearance.  Swelling and bruising is normal after Juvederm injection, especially in the lips.  Sometimes delayed bruising can appear and is also considered normal.  Icing can help for up to 48 hours after the injection.  Arnica is also beneficial for minimizing normal postprocedure swelling and bruising.  Please keep in mind that it will take 2 weeks to allow normal postprocedure swelling and bruising to resolve and to see your final result.  At that point, if you continue to have any concerns, please be sure to see your injector for an in-person reevaluation in order to best address your concerns and to determine the best course of action.  Hope this helps and best wishes! 

Juvederm Bruising

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Great question! Many times after injections you will not bruise immediately after and then a bruise pops up. This is very common. The bump should go away in a few days, the bruise may last longer. Bruising in every patient is different. A few things you can do to help a bruise go away faster are eat fresh pineapple, start taking Arnica, and Bromelain. Next time before you get injected start Arnica or Bromelain 3-4 days before injections- this will help you not bleed as bad. Good luck!

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.